MAUDE Adverse Event Report: COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN RAPIDCROSS; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number A14BX040150170
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician intended to use a rapidcross pta balloon with a non-medtronic 6fr sheath and 0.014 non-medtronic wire during treatment of a 150mm cto (chronic total occlusion - 100%) in the patient¿s distal superficial femoral artery (sfa).Severe vessel calcification is reported.Artery diameter reported as 6mm.A non-medtronic (bard) inflation device was used for balloon inflation.There was no damage noted to the product packaging prior to use.No issues were noted when removing the device from the packaging.Ifu was followed and the device was prepped without issue.It is reported once the sfa cto was crossed and confirmed, the 0.014 non-medtronic wire was placed, and the rapidcross balloon was advanced into the distal sfa at the re-entry area.The balloon was inflated 3 times in the sfa and on the 4th time a longitudinal burst at 14atm is reported.When the physician was removing balloon, resistance was felt coming into the sheath.The physician gently tugged on the catheter, but it would not move.The physician then tugged on the wire and fond the wire was stuck onto the balloon and the sheath.The physician then used a buddy wire and had to remove the whole sheath due to the balloon inside of the sheath being occlusive.The patient¿s sfa was inspected and the physician did not angiographically see any remainder of balloon.A new pta balloon was used to complete the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the catheter and balloon material separated and the balloon is stuck inside the sheath.All components of the device were removed from the patient without intervention.No vessel damage was noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation the rapidcross balloon catheter was received with the inner lumen and the balloon chamber missing the physician reported that the catheter and balloon material separated, and the balloon material is stuck inside the sheath so a 0.035¿ guidewire was loaded into the sheath and the guidewire met resistance approximately 34cm into the sheath the sheath was cut open and it was verified that there was material inside all the material was removed from inside the sheath and it could be verified that the following was inside the sheath; detached balloon with 3 marker band inside the balloon chamber the detached inner lumen and the other marker band could not be located and were not returned with the device.Inspection of the balloon revealed a longitudinal tear, approximately 23 mm long, on the proximal end of the balloon.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RAPIDCROSS
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11045308
Report Number2183870-2020-00447
Device Sequence Number1023587
Product Code LIT
UDI-Device Identifier00763000111335
UDI-Public00763000111335
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130911
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2023
Device Model NumberA14BX040150170
Device Catalogue NumberA14BX040150170
Device Lot NumberB057801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer12/22/2020
02/16/2021
Initial Report FDA Received Date12/21/2020
Supplement Report FDA Received Date01/01/2021
02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1